Undergoing radioactive iodine treatment. Have dry mouth and altered taste. Worrisone

default
Posted on Tue, 19 Feb 2013 in Cancer
Question: My husband has had his fourth treatment of R. A. I. and this time he has a very dry mouth after it and his tea has a very bad taste will this go away or what can he do to ease the problem he had his treatment ten days ago.
doctor
Answered by Dr. Polash Sannigrahi 3 hours later
Hello dear...
The risks from Radio Active Iodine treatment include:
1.Nausea & vomiting
2. Change of taste in the mouth.
3.Dry mouth.
4.Sore throat.
5. Pain and swelling in the neck
6. Fatigue
7. Hypothyroidism
So...the symptoms as mentioned in your post like dry mouth & bad taste of tea is attributed to XXXXXXX therapy.
This is due to the effect of the Radioactive Iodine on Salivary glands & Taste buds.
But there is nothing to worry....these symptoms are temporary & resolves on their own in a few days depending upon the dose and duration of the therapy.
However...Chewing gum & sucking on sour candy or lemon stimulates the salivary gland, increases saliva production, maintains the moisture content/hydration of the oral cavity...thus help in combating the symptoms of dry mouth & altered taste.
Wishing a Good Health. Let me know if I need to clarify further.
Thanks & take care.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Polash Sannigrahi

General & Family Physician

Practicing since :2011

Answered : 3353 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Altered taste

doctor1 MD

Symptoms: Gradual loss of following senses -- taste of salt, taste of sugar, hearing, balance. Gradual increase in -- dizziness with movement,...

doctor1 MD

My tongue is tingling and has a bitter and sometimes metallic taste . My dentist suggested a multi-vitamin with the B vitamins and iron. I have...

doctor1 MD

Hi, Im 38 year old female weighing 85 kg. I have anxiety disorder and I take duzela 30mg twice a day and Etilaam pro 0.5/20 once a day. I also have...

doctor1 MD

My mother who is 90 years old has been prescribed Histatussin for a serious bout of bronchitis. She has since been complaining of being unable to...

doctor1 MD

I have noticed on the occasion that out of nowhere I'll have a taste in my mouth that is both metallic like and smokey almost. It's a strange...

doctor1 MD

in march i had a tummy tuck to remove excess skin due to gastric bypass in feb 2012.in nov 2012 i was precribed aggronox but since i came home from...

doctor1 MD

My mother had colon surgery about 5 to 6 weeks ago, after the surgery her iron level dropped so low that she needed a blood transfusion . Since she...

Get personalised answers from verified doctor in minutes across 80+ specialties

170 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2